Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
DRice

spot treat retin A on a cyst? Will it make it better or worse?

Hi I am currently on the CSR (bp2.5%) and have got a suprise cycst on my chin. its swollen but not red yet thank god, I have had it one day

I have a tube of retin A left over from when i was on that as an overall treatment of retinoids. should I spot treat the cyst with retin A?

Share this post


Link to post
Share on other sites

Probably won't do much, though it may make it go away faster (and by faster I mean weeks instead of months...)

Share this post


Link to post
Share on other sites
Guest papillon

Don't do it. It will make that cyst RED and will take forever to go away. Believe me, I've done it before and my cyst took 10 months to disappear.

You can just apply some BP on it or 2% salicylic acid to dry it.

Share this post


Link to post
Share on other sites

grand i will avoid. some other guy told me to go for warm water on a wash cloth for 20 and ice for 5 . any opinions?

Share this post


Link to post
Share on other sites
Guest papillon
grand i will avoid. some other guy told me to go for warm water on a wash cloth for 20 and ice for 5 . any opinions?

You can do the warm wash cloth for 20 minutes or so - and repeat this for a couple of days until you see a white head forming. Then, you can try squeezing the pus out or leave it alone until it goes away.

I wouldn't ice your zits. It does help shrink the inflammation, but the ice could burn your skin and make it redder.

Share this post


Link to post
Share on other sites

Retin-A isn't meant to be used as a spot treatment. It is instead primarily a preventative treatment that is intended to normalize cell production and speed up the skin's sloughing-off process from the dermis, Most people don't see full results until after several months of use (and most people experience negative side effects along the way, like an initial breakout, redness, and dryness of the skin).

And I have put Retin-A over nodules with no problem, but when I did I had been using the prescription faithfully for years.

Share this post


Link to post
Share on other sites

put a thick layer of hydrocortisone cream on it like a mask over night I've done that and it has helped. Or just get it injected.

Share this post


Link to post
Share on other sites

I know this post is really old but I disagree! 
Tretinoin promotes quicker healing so if you have the opportunity to stay in all day and avoid the sun oh and also have thick skin(not sensitive), Spot Treat!
Ive seen faster inflammation reduction results. It would be great to be on an antibiotic temporarily to kill off the bacteria- that way your attacking it from both sides; inner with the antibiotics and outside healing with tretenoin. 

Edited by OT1

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×